Greetings, jr. Your side effects sould pretty typical . Which PI are you using? I suspect Incevik because of the rash, but I have rash problems with the Victrelis.
The confusion may be the treatment drugs or it may be that you are in stage 4 - cirrhosis. I also have some neuopathy in my finger tips that i have not decided is from the cold or the treatment. I find myself sitting on my hands a lot. You also have Cryoglobulinemia? I was reading that it is an abnormal protein in the blood that becomes gel-like and can cause numbing in the fingertips. I believe sometimes when you treat the hep C, the cryoglobulinemia clears up too.
"Types II and III are most often found in people who have a chronic (long-lasting) inflammatory condition, such as an autoimmune disease or hepatitis C. Most patients with mixed cryoglobulinemia have a chronic hepatitis C infection."
You sound like you are ready to quit treatment. I hope you hang in there since you have cirrhosis. Are you being treated for anemia? I wish you luck.
As you have stated in your post you have other conditions and diseases other then hep C and liver disease. I can only comment on your hepatitis C and liver disease.
Most of the symptoms you mention are NOT symptoms from your liver disease. So you need good doctors to manage all of your health issues.
Neuropathy (nerve damage), bipolar illness (mental illness-physiatrists) (joint pains and swelling (arthritis), cryoglobenemia (enlargement of the spleen, skin vasculitis with purplish patches, and nerve, kidney and heart disease).
A few of your symptoms could be due to your liver disease or they could be related to your other heath issues or side effects from al the drugs you are taking.
* mild confusion on occasion. forgetful more than usual.
very mild ankle swelling.
* fatigue is terrible i wake uo at 6 im exhausted by 1200 .
* daily nausea.
The most important thing you need to do as far as your cirrhosis of the liver is concerned is to get the best help possible. As far as I know the other diseases and conditions that you have are not life-threatening. Advanced liver disease can be. You must see a hepatologist (a liver specialist) at a liver transplant hospital. They work on a daily basis with patients that have cirrhosis of the liver. No other doctor is qualified to treat someone with as many medical conditions as you have. You mention Houston. The Liver Center at Baylor College of Medicine is one of the best places to go in the country for patients with liver disease. I would go there and have them evaluate your liver disease and help you to manage your liver disease now and in the future. Hopefully you will be able to cure yourself of the hepatitis C virus which is damaging your liver. Good luck with your treatment!
Perhaps Hector or someone can comment on Abilify and it's effects on the liver. A search of " Abilify Liver Damage" produces, to this unqualified eye, alarming results. This drug is devastating to the liver and it alone may account for many of his worse symptoms, perhaps even the progression from stage 2 to stage 4 in the relatively short time of less than 8 years.
Hello I do not know if you had the spots on your legs before tx but when you mentioned brown spots it sounds like cyroglobulinemia (for me it manifested as red to purple spots from knees to ankles) it is caused by extra proteins in the body that are trying to kill the Hep C virus. As the spots fade they leave behind brown (or iron spots) The first time I treated I had had the spots for about a year before dx, no doc knew what it was and they told me not to worry, it was some type of vasculitis. When I treated the first time I had no cryo until I relapsed. When I relapsed the spots came back and covered my body. After the spots come out then the edema in legs would start then it would feel as if my ankles were broken.. I try very hard to take as little medicine (ibuprofen, tylenol) as I can and it seems to help.. I have not had an outbreak in a year which I am very grateful for. I am sorry it is not clear to me if all of these sx for you were before tx or after or a combo of both.. As far as confusion the peg riba can cause that, did you have that before tx? Sorry for the questions. I am on tx and easily confused so know how you feel. How many weeks do they want you to treat? Do you know what Geno type you are?
Although what you are going through is difficult, I hope you find reassurance that you are not alone. It is unclear from your post whether or not you are currently on hepatits c treatment, but if you are, there are many folks here who are stage 4 currently doing treatment, as well as those who are not.
Hepatitis and cirrhosis can manifest themselves in different ways in different people. The neuropathy that you are experiencing may be a result of your hcv, but it would be important to be checked for diabetes to make sure that condition is not a contributing concern.
As Dee mentioned above, the condition known as Cryoglobulemia (as well as vasculitis to some degree) has been associated with hep c and progressing disease, so it's possible if you are able to treat your hep c successfully, it might help or resolve your neuropathy/cryo. Again, though, I cannot stress how important it is to be evaluated for Insulin Resistance and make sure your neuropathy is not a result of undiagnosed diabetes.
It sounds like from your post that you are experiencing swelling from retaining water; VERY important with cirrhosis to reduce your salt intake as much as possible. Your platelet functions are slightly low, but not such that it raises a red flag for bleeding issues -- you should certainly not be taking any blood thinners or NSAID pain-relievers, but plts at 120 is not something to worry about.
Moderate forgetfulness and manic symptoms can be exacerbated by treatment, but it would be important to make sure you are not experiencing symptom of worsening cirrhosis -- if you are not having bowel regularity in addition to worsening cognitive symptoms, consult with your physician. I would also highly recommend that you seek the expertise of a Transplant Center if your physician is not within that specialty.
In regards to high BP medicine, you did not mention specifically which you were prescribed, but for many with cirrhosis, a non-beta blocker can not only help with hypertension, but can also reduce portal-hypertension, elevated liver blood pressure from cirrhosis that can cause life-threatening issues... hopefully your BP medicine can accomplish both reduction of cardiac hypertension as well as minimize portal htn.
Hope that info helps some, and don't feel alone... welcome to the forum, and wishing you the best of luck. ~eureka
PS: A good idea to get copies of all your lab reports; skin irritation and itching and rashes could possibly be other manifestations of liver disease (PCT, high bilirubin, etc.), so if you are suffering with difficult symptoms, you should be addressing each and every one of these with your physician.
Abilify should be used with caution in patients with advanced liver disease!
A hepatologist would be aware of any danger this drug is causing to your liver. You should consult with them.
Neuroleptics (Includes Abilify) ↔ Liver Disease
Moderate Potential Hazard, High plausibility
Most neuroleptic agents are extensively metabolized by the liver. The plasma concentrations of these agents may be increased and the half-lives prolonged in patients with impaired hepatic function. Therapy with neuroleptic agents should be administered cautiously in patients with significant liver disease. Lower initial dosages and slower titration may be appropriate.
hector jr ,here , all the meds listed were started just prior to hep c tratment , thank you for the info
thank you , i recieved like eight responses with a ton of information , you guys are great . is there a way to respond to all ? inswtead of replying with answers to individuals .
im currently am treated by liver specialist of texas.. great team .
You just did! :)
All the best
I also had the joint pain and skin soreness along with swelling. My hep doc sent me to a rtheumatologist who said it was from long standing hep C infection. This can also cause neuropathy. She put me on a drug called plaquenil and I had excellent results and have never had the degree of joint pain that I had then in the mid 90's. Don't give up hope. Ask your liver team if they could refer you to a rheumatologist. I hope you get some good help soon.